Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Last Word on L=λ W

Shaler Stidham Jr.
Operations Research
Vol. 22, No. 2 (Mar. - Apr., 1974), pp. 417-421
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/169601
Page Count: 5
  • Download ($30.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Last Word on L=λ W
Preview not available

Abstract

This note gives a rigorous proof of the queuing formula L=λ W, using as hypotheses only that the limiting averages, λ and W, exist and are finite. The proof is related to one given in a previous paper by the author that used a discounted analogue and Tauberian theorems. The proof in the present paper, however, is direct and avoids the use of transforms. Some comments are offered on the relation between the proof and the heuristic arguments for L=λ W commonly encountered in the literature.

Page Thumbnails

  • Thumbnail: Page 
417
    417
  • Thumbnail: Page 
418
    418
  • Thumbnail: Page 
419
    419
  • Thumbnail: Page 
420
    420
  • Thumbnail: Page 
421
    421